ADHD medication advice

Patient : I am prescribed Adderall XR 20mg and have been taking it for about 2 months. My HR jumps up to between 85-110 resting when I'm on the medication. I spoke with my doctor and he said it was alright but to keep an eye on it and he would back off the dose if it looked dangerous. I told this to a friend of mine that is also treated for ADHD and he said that he was prescribed Adderall XR 20mg and had the same rapid HR, his doctor switched him to vyvanse 40mg and he gave me one of his to try. I know it is very illegal and immoral but I took it out of curiosity and the similarity between our treatments. On vyvanse my HR barely increased and I had the same therapeutic benefit as my Adderall. Is this something I can tell my doctor? I don't want him to lose trust for me or stop treating me because of this but it appears to me (and I know I'm not an MD) that it would be a better treatment option for me.
Doctor :   Thank you for question. We do recommend that you report your increased heart rate and your use of a medication that was not prescribed to your doctor. Your doctor will be able to instruct you accordingly to determine if Adderall is not the right medication for you. In the future, we strongly advise you to not take any medications that you are prescribed, as this can cause serious reactions, or even be life threatening. The dosage of your adderall may need to be adjusted or you may indeed need to have this medication changed in so you are not experiencing increased heart rate. Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I'm 26 years old and I strongly believe that I have ADHD and bipolar disorder. I can confirm this assumption by own e...

Q: I'm finding it very difficult to effectively manage my ADHD symptoms as an adult. It's embarrassing and humiliating. ...

Q: I was prescribed Vyvanse for my ADHD and I actually lost / am unable to find where I had put the bottle itself contai...

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews